On dimension of non-local bifurcational problems

D. Turaev

Research output: Contribution to journalArticlepeer-review

38 Scopus citations

Abstract

An analogue of the center manifold theory is proposed for non-local bifurcations of homo-and heteroclinic contours. In contrast with the local bifurcation theory it is shown that the dimension of non-local bifurcational problems is determined by the three different integers: the geometrical dimension dg which is equal to the dimension of a non-local analogue of the center manifold, the critical dimension dc which is equal to the difference between the dimension of phase space and the sum of dimensions of leaves of associated strong-stable and strong-unstable foliations, and the Lyapunov dimension dL which is equal to the maximal possible number of zero Lyapunov exponents for the orbits arising at the bifurcation. For a wide class of bifurcational problems (the so-called semi-local bifurcations) these three values are shown to be effectively computed. For the orbits arising at the bifurcations, effective restrictions for the maximal and minimal numbers of positive and negative Lyapunov exponents (correspondingly, for the maximal and minimal possible dimensions of the stable and unstable manifolds) are obtained, involving the values dc and dL. A connection with the problem of hyperchaos is discussed.

Original languageEnglish
Pages (from-to)919-948
Number of pages30
JournalInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Volume6
Issue number5
DOIs
StatePublished - 1 Jan 1996
Externally publishedYes

Fingerprint

Dive into the research topics of 'On dimension of non-local bifurcational problems'. Together they form a unique fingerprint.

Cite this